MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE DEVICE
Model Number D021
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) recorded an fc 1003 indicative of battery voltage too low for the projected remaining capacity.Additional information received which indicated that this device was submitted for engineering analysis which resulted that this device exhibited a low voltage.There were no other suspicious faults or resets stored within device memory.The battery voltage at the time of interrogation was 3.024 volts, therapy delivery was unaffected.This device remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) recorded an fc 1003 indicative of battery voltage too low for the projected remaining capacity.Additional information received which indicated that this device was submitted for engineering analysis which resulted that this device exhibited a low voltage.There were no other suspicious faults or resets stored within device memory.The battery voltage at the time of interrogation was 3.024 volts, therapy delivery was unaffected.This device remains in service.No adverse patient effects were reported.Additional information received which indicated that this device was explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.This product has not been returned for analysis.This report will be updated should additional information become available or if analysis is completed.The returned device was thoroughly inspected and analyzed.Review of device memory confirmed that a low voltage alert (code 1003) was recorded.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised low voltage capacitors.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Investigation has determined that the low voltage capacitors can become compromised due to the presence of excess hydrogen gas within the device case.The issue with these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.
 
Event or Problem Description

Brand Name
DYNAGEN MINI ICD VR
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key17586630
Report Number2124215-2023-44876
Device Sequence Number20062948
Product Code LWS
UDI-Device Identifier00802526533884
UDI-Public00802526533884
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/03/2020
Device Model NumberD021
Device Catalogue NumberD021
Device Lot Number108414
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer08/30/2023
11/30/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date08/31/2023
12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale